Alert archive / Hawaii / High Wind Warnings in 2013
High Wind Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Mar 14, 2013, 3:39 AM HST for Hawaii County, Hawaii. It took effect at Mar 14, 2013, 4:00 AM HST. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2013, 3:39 AM HST (13:39 UTC)
- In effect from
- Mar 14, 2013, 4:00 AM HST
- Expired
- Mar 17, 2013, 3:47 PM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WWHW70 PHFO 141339 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST THU MAR 14 2013 ...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY EVENING... ...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH SATURDAY EVENING... HIZ028-150245- /O.UPG.PHFO.WI.Y.0018.000000T0000Z-130314T2200Z/ /O.UPG.PHFO.HW.A.0004.130314T2200Z-130318T0400Z/ /O.NEW.PHFO.HW.W.0004.130314T1400Z-130317T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 339 AM HST THU MAR 14 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST SATURDAY. * IMPACTS...WINDS THIS STRONG CAN RESULT IN VERY DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-150245- /O.NEW.PHFO.WI.Y.0019.130314T1400Z-130317T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 339 AM HST THU MAR 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...SOUTHWEST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST SATURDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
9 follow-up statements
539 WWHW70 PHFO 150141 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST THU MAR 14 2013 ...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY EVENING... ...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH SATURDAY EVENING... HIZ028-151445- /O.CON.PHFO.HW.W.0004.000000T0000Z-130317T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 341 PM HST THU MAR 14 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH SATURDAY....WITH THE STRONGEST WINDS EXPECTED FRIDAY NIGHT AND SATURDAY. * IMPACTS...WINDS THIS STRONG CAN RESULT IN VERY DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-151445- /O.CON.PHFO.WI.Y.0019.000000T0000Z-130317T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 341 PM HST THU MAR 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...WEST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...BEGINNING FRIDAY...WITH THE STRONGEST WINDS EXPECTED FRIDAY NIGHT AND SATURDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BRAVENDER
005 WWHW70 PHFO 151349 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST FRI MAR 15 2013 ...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY EVENING... ...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH SATURDAY EVENING... HIZ028-160300- /O.CON.PHFO.HW.W.0004.000000T0000Z-130317T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 349 AM HST FRI MAR 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH SATURDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN RESULT IN VERY DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-160300- /O.CON.PHFO.WI.Y.0019.000000T0000Z-130317T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 349 AM HST FRI MAR 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH SATURDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
728 WWHW70 PHFO 151755 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 755 AM HST FRI MAR 15 2013 ...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH SATURDAY EVENING... ...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY EVENING... HIZ028-160700- /O.CON.PHFO.HW.W.0004.000000T0000Z-130317T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 755 AM HST FRI MAR 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...WEST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH. * TIMING...THROUGH SATURDAY EVENING. THE STRONGEST WINDS ARE EXPECTED LATER TODAY AND TONIGHT. * IMPACTS...WINDS THIS STRONG MAY RESULT IN SOME PROPERTY DAMAGE...AND WILL ALSO CAUSE VERY DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-160700- /O.CON.PHFO.WI.Y.0019.000000T0000Z-130317T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 755 AM HST FRI MAR 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH SATURDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
409 WWHW70 PHFO 160140 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST FRI MAR 15 2013 ...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH SATURDAY EVENING... ...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY EVENING... HIZ028-161445- /O.CON.PHFO.HW.W.0004.000000T0000Z-130317T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 340 PM HST FRI MAR 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...WEST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH. * TIMING...THROUGH SATURDAY EVENING. THE STRONGEST WINDS ARE EXPECTED TONIGHT. * IMPACTS...WINDS THIS STRONG MAY RESULT IN SOME PROPERTY DAMAGE...AND WILL ALSO CAUSE VERY DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-161445- /O.CON.PHFO.WI.Y.0019.000000T0000Z-130317T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 340 PM HST FRI MAR 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH SATURDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
797 WWHW70 PHFO 161323 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST SAT MAR 16 2013 ...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH SUNDAY EVENING... ...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH 6 AM HST SUNDAY... HIZ028-170230- /O.EXT.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 323 AM HST SAT MAR 16 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...WEST 45 TO 70 MPH WITH LOCALIZED GUSTS TO 105 MPH. * TIMING...STRONGEST THROUGH TONIGHT...THEN GRADUALLY DIMINISHING THROUGH SUNDAY EVENING. * IMPACTS...WINDS THIS STRONG MAY RESULT IN SOME PROPERTY DAMAGE...AND WILL ALSO CAUSE VERY DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-170230- /O.EXT.PHFO.WI.Y.0019.000000T0000Z-130317T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 323 AM HST SAT MAR 16 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...WEST 20 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH. * TIMING...THROUGH 6 AM HST SUNDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
049 WWHW70 PHFO 170127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST SAT MAR 16 2013 ...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH SUNDAY EVENING... ...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH 6 AM SUNDAY... HIZ028-171430- /O.CON.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 327 PM HST SAT MAR 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...WEST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 105 MPH. * TIMING...STRONGEST THROUGH TONIGHT...THEN GRADUALLY DIMINISHING THROUGH SUNDAY EVENING. * IMPACTS...WINDS THIS STRONG MAY RESULT IN SOME PROPERTY DAMAGE...AND WILL ALSO CAUSE VERY DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-171430- /O.CON.PHFO.WI.Y.0019.000000T0000Z-130317T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 327 PM HST SAT MAR 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...WEST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM SUNDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
969 WWHW70 PHFO 171337 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST SUN MAR 17 2013 ...EXTREMELY STRONG WINDS CONTINUE OVER THE BIG ISLAND SUMMITS... HIZ022-171445- /O.CAN.PHFO.WI.Y.0019.000000T0000Z-130317T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 337 AM HST SUN MAR 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS OVER HALEAKALA HAVE DIMINISHED. $$ HIZ028-180245- /O.CON.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 337 AM HST SUN MAR 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 45 TO 85 MPH WITH LOCALIZED GUSTS OVER 100 MPH. * TIMING...GRADUALLY DIMINISHING THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN SERIOUSLY DAMAGE PROPERTY...AND MAKE DRIVING EXTREMELY DANGEROUS. EVEN WALKING IN THESE CONDITIONS WILL BE DIFFICULT AND UNSAFE. WIND-BLOWN OBJECTS MAY INFLICT SERIOUS DAMAGE OR GRIEVOUS INJURIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. THESE WINDS BLOW WITH HURRICANE FORCE...SO PREPARE ACCORDINGLY. && $$
278 WWHW70 PHFO 172329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 129 PM HST SUN MAR 17 2013 ...STRONG WINDS OVER THE BIG ISLAND SUMMITS DECLINING BUT REMAIN STRONG... HIZ028-180400- /O.CON.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 129 PM HST SUN MAR 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 40 TO 60 MPH WITH LOCALIZED GUSTS OVER 70 MPH. * TIMING...GRADUALLY DIMINISHING THROUGH THE AFTERNOON AND DROPPING RAPIDLY DURING THE EVENING. * IMPACTS...WINDS THIS STRONG CAN SERIOUSLY DAMAGE PROPERTY... AND MAKE DRIVING EXTREMELY DANGEROUS. EVEN WALKING IN THESE CONDITIONS WILL BE DIFFICULT AND UNSAFE. WIND-BLOWN OBJECTS MAY INFLICT SERIOUS DAMAGE OR GRIEVOUS INJURIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. THESE WINDS BLOW WITH HURRICANE FORCE...SO PREPARE ACCORDINGLY. && $$ WROE
908 WWHW70 PHFO 180147 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 PM HST SUN MAR 17 2013 ...WINDY CONDITIONS TO PERSIST ON THE BIG ISLAND SUMMITS THIS EVENING... .THE UPPER LEVEL TROUGH DRIVING THE WINDY CONDITIONS OVER THE SUMMITS WILL PASS OVERHEAD DURING THE EVENING...CAUSING WINDS TO DIMINISH OVERNIGHT. HIZ028-181000- /O.CAN.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/ /O.NEW.PHFO.WI.Y.0020.130318T0147Z-130318T1000Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 347 PM HST SUN MAR 17 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 30 TO 45 MPH WITH LOCALIZED GUSTS TO 55 MPH. * TIMING...GRADUALLY DIMINISHING AND DROPPING BELOW THE ADVISORY LEVEL BY MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Mar 14, 3:30 AM HST, 9 minutes earlier.
Area forecast discussion, Mar 14, 3:30 AM HST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST THU MAR 14 2013 .SYNOPSIS... LIGHT AND VARIABLE WINDS WILL CONTINUE DURING THE NEXT COUPLE OF DAYS...ALLOWING FOR THE DEVELOPMENT OF SEA BREEZES EACH AFTERNOON. RAIN WILL FAVOR INTERIOR AND MOUNTAIN AREAS. A COLD FRONT WILL MOVE ACROSS THE ISLANDS DURING THE WEEKEND...BRINGING PERIODS OF HEAVY RAIN FROM LATE FRIDAY THROUGH SATURDAY BEFORE STALLING NEAR THE BIG ISLAND BY SUNDAY. IT WILL ALSO BRING INCREASING WEST AND NORTHWEST WINDS OVER THE SMALLER ISLANDS STARTING LATE FRIDAY. DRIER AND MORE STABLE CONDITIONS WILL RETURN BEHIND THE FRONTAL PASSAGE EARLY NEXT WEEK. && .DISCUSSION... SATELLITE IR/WV IMAGERY SHOW THE BASE OF THE UPPER LVL TROUGH GRADUALLY ADVANCING TOWARDS KAUAI...AND DRAGGING A FIELD OF STREAMING MID/UPPER CLOUDS ACROSS THE ISLANDS. PRESSURE GRADIENTS ALOFT WILL CONTINUE TO BECOME TIGHTER AND BRING STRONG WINDS OVER THE BIG ISLAND SUMMITS THROUGH AT LEAST SAT. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE BIG ISLAND SUMMITS...AND A WIND ADVISORY IS ALSO IN EFFECT FOR HALEAKALA SUMMIT IN MAUI...BOTH VALID THROUGH SAT EVENING. THE UPPER LVL TROUGH WILL CONTINUE TO MIGRATE EASTWARD AND PASSING JUST TO THE N OF THE MAIN HAWAIIAN ISLANDS DURING THE NEXT COUPLE OF DAYS...KEEPING A LIGHT WIND REGIME IN PLACE. SEA BREEZES WILL CONTINUE TO BE THE DOMINANT MECHANISM FOR AFTERNOON AND EVENING CONVECTION EACH DAY. UPPER LVL RIDGING OVER THE ISLAND CHAIN WILL KEEP PUSHING TO THE E/SE AND ALLOW FOR A WEAK SHORTWAVE TO QUICKLY PASS OVER THE AREA LATER TODAY. THIS MAY BRIEFLY ENHANCE SHOWER ACTIVITY AS SEA BREEZES DEVELOP...WITH RAIN FOCUSING OVER INTERIOR AND MOUNTAIN AREAS. MEANWHILE...THE BROAD UPPER LVL TROUGH WILL SEND A SFC COLD FRONT BOUNDARY INTO THE WESTERN END OF THE ISLAND CHAIN BY LATE FRI...BRINGING INCREASING POTENTIAL FOR SHOWERS AND LOCALIZED HEAVY RAIN...AND EVEN STRONG GUSTY WINDS. MODELS DRAG THE FRONT ACROSS THE MAIN HAWAIIAN ISLANDS THROUGH LATE SAT...THEN STALLING IT JUST E OF THE BIG ISLAND BY SUN. THE SITUATION WILL BE CLOSELY MONITORED IN CASE DYNAMIC PARAMETERS BECOME MORE FAVORABLE FOR THUNDERSTORM ACTIVITY IN UPCOMING MODEL RUNS FOR THE FRI/SAT TIME FRAME. CONDITIONS WILL BEGIN IMPROVING FROM WEST TO EAST BEHIND THE FRONT WITH WINDS VEERING TO THE W/NW FROM LATE FRI AND BECOMING MORE NORTHERLY BY SAT. A DRIER WEATHER PATTERN WILL ESTABLISH OVER THE SMALLER ISLANDS IN THE WAKE OF THE FROPA...EXCEPT THE BIG ISLAND WHERE ENHANCED SHOWERS MAY PERSIST THROUGH MON. THEN A BRIEF PERIOD OF DRIER WEATHER DEVELOPS FOR THE LATE MON AND TUE TIME FRAME...FOLLOWED BY ANOTHER APPROACHING TROUGH FROM THE NW BY MID WEEK. && .AVIATION... THE PREVAILING FLYING COND WILL BE VFR WITH ISOL MVFR CIG/VIS ASSOCIATED WITH SHRA. AIRMET TURB AT THE MID LYRS IS A POSSIBILITY FOR TODAY. && .MARINE... A SERIES OF N AND NW SWELLS ARE EXPECTED TO REACH THE MAIN HAWAIIAN ISLANDS DURING THE REST OF THE FORECAST PERIOD. THESE SWELLS WILL PERSIST THROUGH SUN...AND WILL BRING COMBINED SEAS OF SMALL CRAFT ADVISORY LEVELS OVER MOST MARINE ZONES ON SAT AND SUN. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS. WIND ADVISORY UNTIL 6 PM HST SATURDAY FOR HALEAKALA SUMMIT. && DISCUSSION/MARINE...REYNES AVIATION...LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:37 PM HST | High Wind Watch | HFO | Hawaii | 12 hr |
| Mar 14, 3:39 AM HST | Wind Advisory | HFO | Kalawao | 72 hr |
Nearby
High Wind Warnings in Hawaii, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.